Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Getting Gastrointestinal Problems When You Have HIV

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...appetite Pains Gas When these symptoms occur as side effects of HIV treatment, they are usually mild, and tend to go away after the a few days or weeks as your gut gets used to the medicine. HIV-Related Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some...
Ask the Experts

GI Problems and HIV

For about the last three to four weeks I have been having diarrhea and cramping. I have been to my MD twice who has tested my stool for various parasites and bacteria and they all have come back negative. He tells me that my HIV can get into the...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
You don't indicate how long you have been infected or what your CD4 count is. Although your doctor is technically correct, if you have been infected for a while and this is an acute process, it is likely it is due to something else. Read more »

Gastrointestinal problems

Dr. Wohl,Last July I took a treatment break after being on meds for two years. With stable t-cells of around 450 500 and an undetectable viral load, my doctor felt that because I started drugs while still seroconverting it would be okay to take a...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
...HIV itself can cause gastrointestinal disease. I have a patient who had a very similar experience. Eventually, her symptoms did Read more »

Meds & Trail Treatment

Whats all this take on thebody website about trials to sort out diaorreah for HIV people on treatment?This is something that I suffer from and my doctors in UK wont admit its my tablets (combivir and sustiva) and i get bad stomach pains and have for...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...immunologically (CD4 count increasing from 145 to 550). However, if indeed it is determined that your medications are the cause of your gastrointestinal problem, you should discuss all treatment options with your HIV specialist, including a... Read more »

upper gastrointestinal tract condition

Hello NP, I present a question that is worthy of your professional medical interpretation and feedback and of which is beneficial to the public. A medical article posted at Medscape.com announced that upper gastrointestinal tract symptoms were quite...
J. B. Molaghan, N.P., A.C.R.N.

Response from J. B. Molaghan, N.P., A.C.R.N.

San Francisco General Hospital
...the integrity of the immune system. Folks with higher CD4 counts and suppressed viral load levels tend to have fewer upper gastrointestinal problems. The mouth has always been a helpful gauge in identifying immune suppression. Fungal... Read more »
Articles
Test Positive Aware Network

Gastrointestinal Problems and HIV

...Gastrointestinal (GI) symptoms -- diarrhea, nausea, and stomach pain -- are among the most common problems that affect people with HIV. These symptoms can be challenging to sort out, as they can occur as side effects of HIV therapy and due to GI... Read more »
The Well Project

Women and HIV/AIDS

... Table of Contents A Look at the Numbers Is HIV Different for Men and Women? Treatment in HIV+ Women: Efficacy, Side Effects, and Drug Interactions Gynecological Issues Read more »
The Well Project

Women, Depression and HIV/AIDS

...Options Get Evaluated and Treated for Depression Depression Is More Common in Women While many people living with HIV (HIV-positive people) suffer from depression, it is more common in HIV-positive women than HIV-positive men. In some... Read more »
AIDS InfoNet

How to Spot HIV/AIDS Fraud

... What Is HIV/AIDS Fraud? Warning Signs of an HIV Fraud Common Sense About Unproven Treatments Questions You Should Ask Take Your Read more »
Connect With Others

IS THERE SUCH THING AS HIV-NEGATIVE AIDS?

Posted by bura, 3 Replies
As per the title, is there really such a thing? Read more »

Please help!

Posted by Anonymous, 1 Reply
...sure been tested negative, the other 3 I am not for sure about. Recently I had mild flulike symptoms, then after that some gastrointestinal problems that have not gone away, my acne has gotten worse, some night sweats, headaches, peeling dry... Read more »

has anyone else experanced this???

Posted by Anonymous, 2 Replies
10 days after possible exposure started out with loose stools and alot of gas. this is the one constant. have achey joints and a sore throat whick seem to come and go, Had a skin rash on arm 3 different spots largest spot was size of a dime other... Read more »

BIO-ALCAMID RECEIVES HEALTH CANADA APPROVAL!

Posted by bradford
...arsenal of antiretroviral drugs can take a tremendous toll on the quality of daily life causing anemia, extreme fatigue and severe gastrointestinal problems. With the addition of the facial disfigurement of Lipoatrophy, patients are forced to... Read more »